Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 109, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 30, 2004, 3:08 PM CDT for Concordia Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 3:08 PM CDT (20:08 UTC)
- Expired
- Apr 30, 2004, 3:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Concordia Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 302008 SVRJAN LAC029-302045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 307 PM CDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CONCORDIA PARISH IN NORTHEAST LOUISIANA * UNTIL 345 PM CDT * AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 30 MILES SOUTHWEST OF FERRIDAY...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR ACME AT 315 PM CDT BE NEAR MONTEREY AT 330 PM CDT WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM. LAT...LON 3143 9181 3125 9176 3141 9152 3171 9160 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 11:03 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 30, 11:03 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1103 AM CDT FRI APR 30 2004 .UPDATE...LATEST SATELLITE AND RADAR IMAGERY AGAIN INDICATE THAT THE MODELS ARE HAVING DIFFICULTY HANDLING THE CONVECTIVE ACTIVITY OVER THE REGION THIS MORNING. MODEL PLACEMENT AND COVERAGE IS UNDERDONE. LATEST RADAR IMAGERY SHOWS A LARGE AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING OVER LOUISIANA AND MOUTHERN MISSISSIPPI. LATEST SATELLITE IMAGERY SHOWS TWO WELL DEVELPED OUTFLOW BOUNDARIES MOVING TOWARDS EACHOTHER. IF CURRENT TRAJECTORY HOLDS...THEY SHOULD HIT EACHOTHER HEAD ON OVER EASTERN LOUISIANA. WHILE THE MODEL DATA CONTINUES TO UNDERESTIMATE THE PRECIPITATION AMOUNTS AND COVERAGE...THEY DO APPEAR TO HAVE A PRETTY GOOD HANDLE ON THE INSTABILITY AND SHEAR OVER THE REGION. HAVE UPDATED THE ZONES TO INCREASE POPS AND CLOUDCOVER TODAY...AND HAVE LOWERED AFTERNOON TEMPERATURES IN CENTRAL MISSISSIPPI. GIVEN THE HIGH MOISTURE AND INSTABILITY AS WELL AS THE BOUNDARIES IN THE AREA...STILL THINK THAT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...BUT NOT NEARLY AS MUCH SEVERE ACTIVITY AS LAST NIGHT. THE MAIN CONCERN TODAY WILL BE FOR HAIL AND WINDS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 18/HENRY
Hazardous weather outlook, Apr 30, 2:21 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 221 PM CDT FRI APR 30 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011921- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 221 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... THERE IS A SLIGHT CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORM ACTIVITY IN THE DELTA REGION AND OVER THE EASTERN PARISHES OF LOUISIANA THIS EVENING. THE MAIN SEVERE THUNDERSTORM CONCERN WILL BE FOR STRONG WINDS AND HAIL AS A SOUTHWARD MOVING OUTFLOW BOUNDARY MOVES OVER A HIGHLY UNSTABLE AND MOIST ATMOSPHERE. DUE TO WEAK ATMOSPHERIC WIND PROFILE TODAY...SUPERCELL DEVELOPMENT IS NOT ANTICIPATED THIS AFTERNOON. THE REAL CONCERN DURING THE DAY ONE PERIOD WILL ACTUALLY COME TOMORROW AS A STRONG...YET DISORGANIZED COLD FRONT MOVES INTO THE REGION. BEGINNING AROUND NOON SATURDAY...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE REGION...STARTING IN THE DELTA AS A SERIES OF BROKEN SQUALL LINES MOVES THROUGH THE AREA. SOME BOWING SEGMENTS CAN BE EXPECTED. THE MAIN CONCERN FOR THIS SYSTEM WILL BE FOR WINDS...HAIL AND FLASH FLOODING. GIVEN THE ANTICIPATED WIND PROFILES...DO NOT EXPECT VERY MANY SUPERCELLS TO DEVELOP. GIVEN THE PRESENCE OF NUMEROUS BOUNDARIES OVER THE REGION...WHICH COULD COMPLETELY ALTER THE ORGANIZATION OF THIS SYSTEM...AND GIVEN THE WIDESPREAD DISAGREEMENT IN THE MODELS WITH THE PATH AND ORGANIZATION OF THIS SYSTEM...THERE IS SOME UNCERTAINTY REGARDING THE MAIN FOCUS OF THE CONVECTION. ...FLOODING... IN ADDITION TO THE STRONG TO SEVERE THUNDERSTORM ACTIVITY THAT IS EXPECTED TO OCCUR TOMORROW...SOME FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY IN THE MISSISSIPPI DELTA REGION. AGAIN...GIVEN THE UNCERTAINTY WITH THE PATH AND ORGANIZATION OF THIS SYSTEM...AREAS SOUTH AND EAST OF THE DELTA SHOULD MONITOR WEATHER CONDITIONS SATURDAY AFTERNOON AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT... AS THE FRONT SLOWLY MOVES THROUGH THE AREA ON SATURDAY EVENING AND SUNDAY MORNING...A SERIES OF DISTURBANCES WILL MOVE NORTHWARD ALONG THE FRONT. THIS WILL SERVE TO REFOCUS THE DEVELOPMENT AND TRACKS OF THE SQUALL LINES. THE SEVERE CONCERNS WILL CONTINUE TO BE FOR WINDS...HAIL AND FOR FLASH FLOODING. BY SUNDAY MORNING...THE FOCUS OF THE ACTIVITY SHOULD SHIFT TO BE MOSTLY EAST OF THE NATCHEZ TRACE. THE PRECIPITATION SHOULD TAPER OFF SUNDAY EVENING AS THE FRONT FINALLY MOVES TO THE SOUTHEAST AND OUT OF THE AREA. AN EXTENDED PERIOD OF DRIER AND COOLER WEATHER SHOULD FOLLOW. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED SATURDAY THROUGH SUNDAY AFTERNOON... OTHERWISE ACTIVATION IS NOT EXPECTED THROUGH 6 PM FRIDAY MAY 7. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 30, 10:34 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1034 AM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG LEXINGTON 33.12N 90.05W
04/29/2004 HOLMES MS LAW ENFORCEMENT
POWERLINES DOWN
&&
XXXLocal storm report, Apr 30, 11:33 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1133 AM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL MIDNIGHT 33.05N 90.57W
04/29/2004 0.75 INCH HUMPHREYS MS PUBLIC
&&
XXXLocal storm report, Apr 30, 11:50 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 9 S VICKSBURG 32.20N 90.87W
04/29/2004 WARREN MS EMERGENCY MNGR
TREES DOWN.
&&
XXXLocal storm report, Apr 30, 11:56 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST LOUIN 32.07N 89.26W
04/29/2004 60 MPH JASPER MS LAW ENFORCEMENT
&&
XXXLocal storm report, Apr 30, 12:11 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1211 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG YAZOO CITY 32.86N 90.41W
04/29/2004 YAZOO MS EMERGENCY MNGR
TREES DOWN. BUILDING DAMAGED.
&&
XXXLocal storm report, Apr 30, 12:23 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1223 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 4 E CANTON 32.61N 89.96W
04/29/2004 MADISON MS LAW ENFORCEMENT
TWO TREES DOWN.
&&
XXXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:29 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 26 min |
| Apr 30, 2:56 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 39 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.